Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 163, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 19, 2012, 10:41 PM CDT for 4 counties in Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2012, 10:41 PM CDT (03:41 UTC)
- Expired
- Apr 19, 2012, 11:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Caddo County, OK, Comanche County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 54 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 11:32 PM CDT | HAIL 1 | Lawton, OK | PEA TO QUARTER HAIL COVERING GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
670 WUUS54 KOUN 200341 SVROUN OKC015-031-075-141-200430- /O.NEW.KOUN.SV.W.0163.120420T0341Z-120420T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1041 PM CDT THU APR 19 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA... COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA... KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA... EXTREME NORTH CENTRAL TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA... * UNTIL 1130 PM CDT * AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BOONE TO COOPERTON TO SNYDER...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CACHE...SNYDER...MOUNTAIN PARK...INDIAHOMA...MEDICINE PARK... COOPERTON...BOONE...TOM STEED RESERVOIR...FORT SILL... MEERS AND LAKE LAWTONKA. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 27 AND 35...AND NEAR MILE MARKER 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3499 9888 3505 9840 3446 9839 3455 9911 TIME...MOT...LOC 0336Z 284DEG 18KT 3493 9859 3479 9880 3460 9901 $$ 30
1 follow-up statement
101
WWUS54 KOUN 200408
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT THU APR 19 2012
OKC015-075-200440-
/O.CAN.KOUN.SV.W.0163.000000T0000Z-120420T0430Z/
CADDO OK-KIOWA OK-
1108 PM CDT THU APR 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CADDO AND
KIOWA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THE WARNING HAS BEEN CANCELLED.
LAT...LON 3485 9841 3446 9839 3450 9877 3452 9881
3485 9881
TIME...MOT...LOC 0407Z 285DEG 20KT 3475 9862 3454 9876
$$
OKC031-141-200430-
/O.CON.KOUN.SV.W.0163.000000T0000Z-120420T0430Z/
TILLMAN OK-COMANCHE OK-
1108 PM CDT THU APR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM
CDT FOR EXTREME NORTHEASTERN TILLMAN AND COMANCHE COUNTIES...
AT 1106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MEERS TO INDIAHOMA...MOVING EAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CACHE...INDIAHOMA...MEDICINE PARK...FORT SILL...MEERS AND LAKE
LAWTONKA.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 28 AND 35...AND
NEAR MILE MARKER 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3485 9841 3446 9839 3450 9877 3452 9881
3485 9881
TIME...MOT...LOC 0406Z 285DEG 20KT 3475 9862 3454 9876
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:30 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Apr 19, 5:30 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 530 PM CDT THU APR 19 2012 .AVIATION... COLD FRONT ACROSS WESTERN OKLAHOMA SOUTHWARD INTO WEST TEXAS WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING WITH ADDITIONAL SHWR/TSTM ACTIVITY POSSIBLE ACROSS MAINLY SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT. FRONT WILL CONTINUE TO PUSH THROUGH THE AREA OVERNIGHT. EXPECT TO SEE STRONG... GUSTY NORTH WINDS LINGER THROUGH MUCH OF THE DAY ON FRIDAY... BUT DRY WITH VFR CEILINGS BY 15Z. 30 && .PREV DISCUSSION... /ISSUED 254 PM CDT THU APR 19 2012/ .DISCUSSION... COLD FRONT THAT HAS MOVED THROUGH NORTHWEST PORTIONS OF THE FA WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT INTO FRIDAY MORNING. A DRYLINE ALSO EXTENDS SOUTH JUST WEST OF THE FA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS COULD DEVELOP NEAR THE DRYLINE AND FRONT IN SOUTHWEST PORTIONS OF THE FA LATE AFTERNOON/EARLY EVENING. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP DOWN THE COLD FRONT AFFECTING PORTIONS OF CENTRAL AND SOUTHERN OK. OTHER SHOWERS AND THUNDERSTORMS COULD DEVELOP TO THE WEST OF THE FA AND MOVE INTO THE REGION OVERNIGHT AS AN UPPER WAVE MOVES ACROSS THE PLAINS. INSTABILITY AND WIND SHEAR MAY BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE LATE THIS AFTERNOON/EVENING WITH LARGE HAIL AND WINDS BEING THE MAIN CONCERN. COOLER AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT LEADING TO A COUPLE OF COOL DAYS ACROSS THE FA. MODELS SHOW THE REGION BEING INFLUENCED BY AN UPPER RIDGE THROUGH TO AT LEAST THE MIDDLE OF NEXT WEEK WITH SOUTHERLY WINDS AND WARM TEMPERATURES RETURNING TO THE FA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 66 43 71 / 60 20 10 10 HOBART OK 52 69 43 73 / 40 20 0 10 WICHITA FALLS TX 56 72 45 71 / 50 30 0 10 GAGE OK 47 69 40 77 / 40 10 0 10 PONCA CITY OK 49 65 40 72 / 60 10 10 10 DURANT OK 57 65 46 70 / 70 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/25
Hazardous weather outlook, Apr 19, 9:15 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT THU APR 19 2012 OKZ004>048-050>052-TXZ083>090-201100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 915 PM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT THUNDERSTORM OUTLOOK... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... SOUTH OF A LINE FROM STILLWATER TO EL RENO...TO HOBART AND HOLLIS. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. DISCUSSION... CLUSTERS OF THUNDERSTORMS WERE ONGOING IN THE LATE EVENING HOURS... MAINLY NEAR A COLD FRONT IN THE OKLAHOMA CITY AREA...AND SCATTERED THROUGHOUT SOUTH CENTRAL OKLAHOMA. STORM INTENSITY WAS DECREASING SOMEWHAT...WITH THE LOSS OF DAYTIME HEATING. OVERNIGHT...THE COVERAGE OF RAIN AND THUNDER WILL INCREASE AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE COLD FRONT TO PRODUCE A BAND OF DEEP LIFTING. EXPECT WIDESPREAD THUNDERSTORMS THROUGHOUT THE SLIGHT RISK AREA. THE ODDS OF SEVERE WEATHER WILL DECREASE... BUT MARGINALLY SEVERE HAIL IS STILL POSSIBLE. THERE IS ALSO SOME RISK OF DAMAGING WINDS...ESPECIALLY AS THE STORMS MERGE INTO A LARGER COMPLEX AND ROLL THROUGH SOUTHERN OKLAHOMA LATE IN THE NIGHT. PROBABILITY TABLE...VALID THROUGH 700 AM CDT FRIDAY APR 20. PROBABILITY OF THUNDERSTORMS OCCURRING IN THE NWS NORMAN COUNTY WARNING AREA...100 PERCENT. PROBABILITY OF SEVERE STORMS AFTER 10 PM...50 PERCENT. OTHER HAZARDOUS WEATHER... NONE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM OUTLOOK... THUNDERSTORMS WILL END IN SOUTHEAST OKLAHOMA BY LATE MORNING FRIDAY. NONE ARE EXPECTED TO BE SEVERE. OTHER HAZARDOUS WEATHER... NONE. THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM FRIDAY.
In the hours before
Local storm report, Apr 19, 9:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT THU APR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL PURCELL 35.01N 97.37W
04/19/2012 E1.75 INCH MCCLAIN OK STORM CHASER
&&
DWLocal storm report, Apr 19, 9:46 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT THU APR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL 3 W PURCELL 35.01N 97.42W
04/19/2012 E1.00 INCH MCCLAIN OK TRAINED SPOTTER
&&
DWSpecial weather statement, Apr 19, 9:53 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 953 PM CDT THU APR 19 2012 OKZ022>030-035-200330- LINCOLN OK-OKLAHOMA OK-KIOWA OK-CADDO OK-WASHITA OK-GRADY OK- MCCLAIN OK-CLEVELAND OK-CANADIAN OK-POTTAWATOMIE OK- 953 PM CDT THU APR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...OKLAHOMA... NORTHEASTERN KIOWA...CADDO...SOUTHEASTERN WASHITA...GRADY... NORTHWESTERN MCCLAIN...CLEVELAND...SOUTHEASTERN CANADIAN AND NORTHWESTERN POTTAWATOMIE COUNTIES UNTIL 1030 PM CDT... AT 953 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM WARWICK TO STANLEY DRAPER LAKE TO POCASSET TO GRACEMONT TO MOUNTAIN VIEW...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... OKLAHOMA CITY...MIDWEST CITY...MOORE...DEL CITY...MUSTANG... CHOCTAW...ANADARKO...NEWCASTLE...HARRAH...TUTTLE...SPENCER... MCLOUD...JONES...NICOMA PARK...MINCO...CARNEGIE...MEEKER... MOUNTAIN VIEW...FORT COBB AND VERDEN. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3551 9666 3485 9888 3504 9893 3569 9709 TIME...MOT...LOC 0253Z 254DEG 19KT 3568 9695 3540 9727 3523 9793 3521 9825 3504 9872 30
Local storm report, Apr 19, 10:02 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CDT THU APR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL PURCELL 35.01N 97.37W
04/19/2012 E1.25 INCH MCCLAIN OK TRAINED SPOTTER
0958 PM HAIL 10 E PURCELL 35.01N 97.19W
04/19/2012 E1.25 INCH CLEVELAND OK STORM CHASER
NEAR COUNTY LINE
&&
DWSpecial weather statement, Apr 19, 10:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1008 PM CDT THU APR 19 2012 OKZ030-200345- POTTAWATOMIE OK- 1008 PM CDT THU APR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR POTTAWATOMIE COUNTY UNTIL 1045 PM CDT... AT 1006 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DALE... MOVING EAST AT 35 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3520 9678 3526 9713 3543 9714 3545 9680 TIME...MOT...LOC 0306Z 271DEG 29KT 3534 9709 30
Special weather statement, Apr 19, 10:31 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1031 PM CDT THU APR 19 2012 OKZ023-035>038-200400- KIOWA OK-CADDO OK-TILLMAN OK-JACKSON OK-COMANCHE OK- 1031 PM CDT THU APR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...SOUTHWESTERN CADDO... TILLMAN...EAST CENTRAL JACKSON AND NORTHWESTERN COMANCHE COUNTIES UNTIL 1100 PM CDT... AT 1027 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM FORT COBB TO COOPERTON TO SNYDER TO TIPTON...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... SNYDER...TIPTON...MOUNTAIN PARK...MANITOU...HEADRICK...COOPERTON... HUMPHREYS AND TOM STEED RESERVOIR. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3450 9932 3507 9879 3504 9841 3438 9896 TIME...MOT...LOC 0327Z 279DEG 12KT 3500 9850 3483 9888 3464 9904 3448 9920 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:17 PM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Apr 19, 7:23 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Apr 19, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 59 min |
| Apr 19, 7:35 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Apr 19, 7:56 PM CDT | Special Weather Statement | OUN | Grady | 34 min |
| Apr 19, 8:01 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Apr 19, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 49 min |
| Apr 19, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, Stephens | 27 min |
| Apr 19, 8:31 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Apr 19, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 42 min |
| Apr 19, 9:03 PM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 27 min |
| Apr 19, 9:06 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
| Apr 19, 9:12 PM CDT | Special Weather Statement | OUN | Garvin | 33 min |
| Apr 19, 9:20 PM CDT | Special Weather Statement | OUN | Lincoln | 25 min |
| Apr 19, 9:33 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 42 min |
| Apr 19, 9:53 PM CDT | Special Weather Statement | OUN | Caddo, Oklahoma | 37 min |
| Apr 19, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 17 min |
| Apr 19, 10:08 PM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Apr 19, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 52 min |
| Apr 19, 10:31 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| Apr 19, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 25 min |
| Apr 19, 11:10 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| Apr 19, 11:25 PM CDT | Special Weather Statement | OUN | McClain | 35 min |
| Apr 19, 11:42 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.